ASSOCIATION OF VICTIMS OF MEDICINES
In november 2009 we had more than 5700 visitors from 109 countries,for more details see the page Contact
we search for voluntary translators to translate the site in different european and asian languages ,for more details ,see the page contact
- support to the patients and to the families
- exchange our experiences
- therapeutic and legal information
They are often the non-steroid anti-inflammatories, but also, anti-epileptics, antibiotics, and medicines against AIDS are also incriminated in cases of Stevens Johnson syndrome and Lyell syndrome (toxic epidermal necrolysis).
Some cases of Stevens Johnson syndrome and Lyell syndrome can also be caused by vaccines.
Note that this information is not exhaustive, there is a certain silence concerning the Stevens Johnson syndrome and Lyell syndrome (toxic epidermal necrolysis)
AVIMEDI is not an association law 1901
NO CONTRIBUTION TO PAY
In 1922, two American paediatricians (Albert Mason STEVENS( 1884-1945) and Franck Chambliss JOHNSON (1894-1934) described in an article of “american journal of diseases of children”, what they declare to be a new disease, that will be called the Stevens Johnson syndrome.
DESCRIPTION :The Stevens Johnson syndrome is characterised by erythematous and purpuric lesions, with a positive sign of Nikolsky, (detachment of epidermis by pressure or lateral rubbing) and atypical target lesions (round lesions that present two zones more or less delimited) bullous lesions widespread and predominent on the chest.
ALAN LYELL , Scottish dermatologist, introduced in 1956 the term of toxic epidermal necrolysis, which describes patients presenting en extensive loss of the epidermis due to a necrose, leading to naked epidermis.
|Category||skin detachment (percentage of body surface area)|
|Stevens johnson syndrome||Less 10 %|
Stevens johnson syndrome
Toxic epidermal necrolysis
|From 10 % to 30 %|
|Toxic epidermal necrolysis||above 30 %|
Looking our information, it is possible to verify the causal link between a medecine and occurence of Stevens johnson syndrome or toxic epidermal necrolysis to a victim. by a lymphocyte transformation test and or a basophil activation test.
For more details see our page
Verification test :Stevens johnson syndrome - Toxic epidermal necrolysis.
According to our information, an allergic reaction occurs via the IgE (immunoglobulin E). In the case of Stevens-Johnson syndrome and toxic epidermal necrolysis is an immune reacton via T cells (or T lymphocytes), it is therefore not correct to speak of allergy (especially since there is no specific IgE) for a Stevens Johnson syndrome or toxic epidermal necrolysis.
In the introduction to her thesis for a doctorate in pharmacy (C Vechot 2005 Faculty of Pharmacy Paris 11th) on stevens johnson syndrome, the author does not speak of allergy, but a hypersensitivity reaction and this point can be discussed, as talk of hypersensitivity in the case of Stevens-Johnson syndrome or toxic epidermal necrolysis, this implies that the problem comes from the victim and not from the drug.
It is a speech blaming the victims, some victims can also listen the following speech «is really no chance, it happens once in a million» in fact with some medicines the risk is very high (see also our page prevalence) .
Avimedi is an association providing information about Stevens Johnson syndrome and Lyell syndrome, anti-inflammatory medicines and anti-epileptics after-effects and other Stevens Johnson syndrome causal factors.